MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630205B1
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference initial mdr report # 9680001-2022-00107.On (b)(6) 2022 our distributor provided three possible lot numbers for the involved device and requested a device history record review for each lot.All lot numbers provided indicate (b)(6) usa as the place of manufacture and not (b)(6) as originally reported.This report is being filed to correct the place of manufacture for this event.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.The actual lot number of the product used in the event is unknown; however, the distributor provided three possible lot numbers on (b)(6) 2022: lot numbers 6229663; 6229662; 6146673.All three lot numbers identified the same device model as indicated in section d4.A review of the device history records of the supplied lot numbers for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings: manipulate the zipwire hydrophilic guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guidewire without fluoroscopic confirmation may result in perforation or trauma of the linings or associated tissues, channels or ducts.If any resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.Use extreme caution when using a laser, making sure to avoid contact with the zipwire hydrophilic guidewire.Direct contact may cause damage to the wire and/or sever the wire.The dfu precautions also indicate: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Per user medwatch report (b)(4): describe the event or problem: the patient was brought to the or for a cysto retrograde pyelogram (rpg) lithotripsy with holmium laser and stent placement.Towards the end of the procedure the or tech noticed that the guide wire was not intact and that the "floppy" portion of the wire was missing.This was brought to the mds attention & the circulating nurse and the x-ray tech corroborate this interaction.The md then used the broken wire on hand.A post op film was taken, the patient went to pacu.The x-ray tech suggested that there might be a portion of wire still in the kidney/ureter.The dr confirmed the wire was still retained and the patient was taken back to the cysto room for the foreign body extraction.During the second procedure the wire was extracted (a 12" portion of the 60" zipwire) and a new stent was inserted.The patient was then taken back to pacu and subsequently discharged in good condition.What was the original intended procedure?: cysto rpg lithotripsy with holmium lasar and stent placement.On (b)(6) 2022 our distributor provided three possible lot numbers for the involved device and requested a device history record review for each lot.All lot numbers provided indicate (b)(6) usa as the place of manufacture and not (b)(6) as originally reported.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key15008308
Report Number2126666-2022-00028
Device Sequence Number11342068
Product Code EYA
UDI-Device Identifier08714729761761
UDI-Public08714729761761
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM006630205B1
Device Catalogue Number630-205B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexFemale